Vol. 53, No. 1, 1974

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 321: 1  2
Vol. 320: 1  2
Vol. 319: 1  2
Vol. 318: 1  2
Vol. 317: 1  2
Vol. 316: 1  2
Vol. 315: 1  2
Vol. 314: 1  2
Online Archive
The Journal
Editorial Board
Submission Guidelines
Submission Form
Policies for Authors
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
Other MSP Journals
Strongly unique best approximates to a function on a set, and a finite subset thereof

Martin Bartelt

Vol. 53 (1974), No. 1, 1–9

Let X be a compact Hausdorff space and let C(X) denote the space of continuous real valued functions defined on X, normed by the supremum norm f= maxxX|f(x)|. Let M be a finite dimensional subspace of C(X). This note examines the problem of whether every best (unique best, strongly unique best) approximate to f on X is also a best respectively: unique best, strongly unique best) approximate to f on some finite subset of X. Appropriate converse results are also considered.

Mathematical Subject Classification 2000
Primary: 41A50
Received: 13 July 1973
Revised: 21 September 1973
Published: 1 July 1974
Martin Bartelt